MAUDE Adverse Event Report: WARSAW ORTHOPEDICS APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 7200025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent anterior cervical discectomy and fusion (acdf) at c5-6 due to degenerative disc disease/stenosis.Intra-op, while final tightening the set screw on the plate sheered off from the locking mechanism.There were no patient symptoms or complications as a result of this event.
 
Additional Manufacturer Narrative
Product analysis results: visual and optical inspection confirmed the lock washer of the plate was returned damaged.The hex appeared to be stripped out.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8949204
Report Number1030489-2019-00957
Device Sequence Number11380305
Product Code KWQ
UDI-Device Identifier00613994625182
UDI-Public00613994625182
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021461
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7200025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR